Alert archive / New Mexico / High Wind Warnings in 2025
High Wind Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 29, 2025, 10:30 AM MST for Eddy County, New Mexico; Culberson County, Texas. It took effect at Nov 29, 2025, 8:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2025, 10:30 AM MST (17:30 UTC)
- In effect from
- Nov 29, 2025, 8:00 PM MST
- Expired
- Nov 30, 2025, 11:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430 WWUS74 KMAF 291730 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1130 AM CST Sat Nov 29 2025 TXZ059>062-067>070-075-274-278-301000- /O.UPG.KMAF.FZ.A.0005.251130T0900Z-251130T1500Z/ /O.NEW.KMAF.FZ.W.0005.251130T0900Z-251130T1500Z/ Loving-Winkler-Ector-Midland-Ward-Crane-Upton-Reagan-Pecos-Reeves County Plains-Davis Mountains Foothills- Including the cities of Fort Stockton, Midland, Kermit, Odessa, McCamey, Big Lake, Crane, Monahans, Pecos, Alpine, Rankin, and Mentone 1130 AM CST Sat Nov 29 2025 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST SUNDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of southwest and western Texas. * WHEN...From 3 AM to 9 AM CST Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ NMZ027-TXZ270-271-301000- /O.UPG.KMAF.HW.A.0025.251130T0300Z-251130T1800Z/ /O.NEW.KMAF.HW.W.0035.251130T0300Z-251130T1800Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 1030 AM MST Sat Nov 29 2025 /1130 AM CST Sat Nov 29 2025/ ...HIGH WIND WARNING IN EFFECT FROM 8 PM MST /9 PM CST/ THIS EVENING TO 11 AM MST /NOON CST/ SUNDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Guadalupe Mountains of West Texas and Southeast New Mexico. * WHEN...From 8 PM MST /9 PM CST/ this evening to 11 AM MST /noon CST/ Sunday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. && $$ Greening
1 follow-up statement
122 WWUS74 KMAF 300836 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 236 AM CST Sun Nov 30 2025 TXZ059>062-067>070-075-274-278-301500- /O.CON.KMAF.FZ.W.0005.251130T0900Z-251130T1500Z/ Loving-Winkler-Ector-Midland-Ward-Crane-Upton-Reagan-Pecos-Reeves County Plains-Davis Mountains Foothills- Including the cities of Pecos, Big Lake, Fort Stockton, Odessa, Monahans, Kermit, Mentone, Midland, McCamey, Alpine, Rankin, and Crane 236 AM CST Sun Nov 30 2025 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of southwest and western Texas. * WHEN...Until 9 AM CST this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Bring pets indoors, or ensure that they have warm, dry shelter. && $$ NMZ027-TXZ270-271-301645- /O.CON.KMAF.HW.W.0035.000000T0000Z-251130T1800Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Queen, and Guadalupe Mountains National Park 136 AM MST Sun Nov 30 2025 /236 AM CST Sun Nov 30 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ THIS MORNING... * WHAT...Northeast winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 11 AM MST /noon CST/ this morning. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. && $$ R Hluchan
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 29, 10:20 AM MST, 10 minutes earlier. Its key messages:
- Updated at 1120 AM CST Sat Nov 29 2025
- Strong cold front moving in late today to bring gap winds to the Guadalupe Mountains and much below normal temperatures along with a first freeze to many Sunday morning.
- Monday and Tuesday morning temperatures at or below freezing for many.
- Brief warmup midweek before another cold front moves through by the latter part of next week.
Area forecast discussion, Nov 29, 10:20 AM MST, 10 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1120 AM CST Sat Nov 29 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1120 AM CST Sat Nov 29 2025
- Strong cold front moving in late today to bring gap winds to
the Guadalupe Mountains and much below normal temperatures along
with a first freeze to many Sunday morning.
- Monday and Tuesday morning temperatures at or below freezing
for many.
- Brief warmup midweek before another cold front moves through by
the latter part of next week.
&&
.SHORT TERM...
(Today through Sunday afternoon)
Issued at 1252 AM CST Sat Nov 29 2025
Low clouds and moisture have overspread the area once again tonight
as evidenced by dewpoints in the mid 50s and widespread low clouds.
This along with gusty south winds have kept temperatures mild and
mostly in the 50s. This will all change later today, but before that
happens we have one last warm one. Winds will veer to the west and
northwest later this morning helping to sweep low level moisture to
our east. Clouds will clear and with mostly sunny conditions
temperatures will climb into the 70s nearly areawide. A strong cold
front arrives late in the afternoon bringing chilly conditions the
rest of the weekend. Temperatures will drop to near freezing for
most locations north of I-10, with the central Permian Basin
expected to see their first freeze. Will keep the Freeze Watch
going, likely to be upgraded on the day shift today. Gusty winds
will make it feel much colder with wind chills Sunday morning into
the teens/20s. Strong northeast winds will develop behind the front
across the Guadalupe Mountains where gap winds will develop. The
High Wind Watch remains in effect with gusts up to 65 mph expected
overnight into Sunday morning.
Sunday is looking downright chilly with continued northeast winds
and cloudy skies keeping temperatures mostly in the 40s all day.
&&
.LONG TERM...
(Sunday night through Friday)
Issued at 1252 AM CST Sat Nov 29 2025
We are on a bit of a roller coaster this week as far as temperatures
go. Expect a brief warmup through midweek, even with a weak cold
front moving through Monday night. Wednesday looks like the warmest
day of the week with highs in the 60s/70s. Another strong cold front
arrives Thursday knocking temperatures back below normal. A weak
shortwave traversing the area could spark a few showers with the NBM
keeping chances low (20%) for now during the day Thursday. Warmer
conditions return by the end of the week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1120 AM CST Sat Nov 29 2025
VFR conditions prevail at all terminals. However, will be close to
MVFR cigs by 08Z Sunday morning through the rest of this period.
Breezy northeasterly winds are expected as a strong cold front
passes through the area this evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 29 42 31 59 / 0 0 0 0
Carlsbad 32 48 27 64 / 0 0 0 0
Dryden 41 50 38 63 / 10 0 0 0
Fort Stockton 36 48 36 68 / 0 0 0 0
Guadalupe Pass 32 43 33 58 / 0 0 0 0
Hobbs 27 43 24 59 / 0 0 0 0
Marfa 28 53 28 66 / 0 0 10 0
Midland Intl Airport 31 43 33 61 / 0 0 0 0
Odessa 32 42 33 61 / 0 0 0 0
Wink 33 45 30 63 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from 9 PM CST /8 PM MST/ this evening through
Sunday morning for Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains.
Freeze Watch from late tonight through Sunday morning for Crane-
Davis Mountains Foothills-Ector-Loving-Midland-Pecos-Reagan-
Reeves County Plains-Upton-Ward-Winkler.
NM...High Wind Watch from 8 PM MST this evening through Sunday
morning for Guadalupe Mountains of Eddy County.
&&
SHORT TERM...29
LONG TERM....29
AVIATION...55The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 4:06 AM MST | Dense Fog Advisory | MAF | Eddy, Lea | 4 hr |
| Nov 29, 10:30 AM MST | Freeze Warning | MAF | Brewster, Crane, Culberson, Ector, Jeff Davis, Loving and 7 more | 22 hr |
Nearby
High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.